MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70805-70
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle lite meter were reviewed and the dhrs showed the freestyle lite meter passed all tests prior to release.The dhrs (device history review) for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.Retain testing was performed and all units performed in specification and passed.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The date of event is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported being unable to test with her adc blood glucose meter due to the test not starting after the blood sample was applied.Customer was brought to hospital where she was diagnosed with hyperglycemia and was treated with unspecified iv and unspecified prescription medication.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter (b)(6) has been returned and investigated with retained test strips.Visual inspection has been performed on the returned meter and no issues were observed.The meter powered on with button and with strip insertion.Control solution testing has been performed and no issues were observed.Test started after sample was applied.All results were within range specification.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10751897
Report Number2954323-2020-08914
Device Sequence Number3317883
Product Code NBW
UDI-Device Identifier00699073708229
UDI-Public00699073708229
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number70805-70
Device Catalogue Number70822
Device Lot Number1094888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight62